Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 29, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 8, 2018, 9:33 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2018, 9:33 PM EST (02:33 UTC)
- Expired
- Dec 9, 2018, 5:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
517 WHUS72 KMFL 090233 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 933 PM EST Sat Dec 8 2018 AMZ651-671-091000- /O.NEW.KMFL.SC.Y.0029.181209T0233Z-181209T1000Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 933 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 5 AM EST Sunday. * Winds and Seas... East to southeast winds 20 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
1 follow-up statement
421 WHUS72 KMFL 090945 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 445 AM EST Sun Dec 9 2018 AMZ651-671-091045- /O.EXP.KMFL.SC.Y.0029.000000T0000Z-181209T1000Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 445 AM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... Small craft should exercise caution. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 7:05 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 8, 7:05 PM EST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Miami FL 705 PM EST Sat Dec 8 2018 .AVIATION... Cloud cover should gradually increase tonight with incoming moisture. Advertised prevailing VFR ceilings for now, but periods of MVFR are also possible. Will handle this with amendments as necessary. A few showers are possible tonight into early tomorrow, but will leave out of the TAFs given expected brevity. SE winds will veer Sly tomorrow with afternoon gustiness possible. Sct showers and possibly a few storms for late Sunday afternoon into evening. && .UPDATE... Updated the forecast based on the current radar trends. There are still some showers across portions of the east coast metro areas as well as the Atlantic waters. A slight chance of showers will remain across these areas as well throughout the overnight hours. On Sunday, a cold front will be approaching the region from the northwest and it will move through South Florida on Sunday night. Out ahead of the frontal boundary, there will be an increasing chance of showers and thunderstorms especially during Sunday afternoon and Sunday evening. A couple of these thunderstorms could be strong especially in the northern and western areas of the region. After the front moves through on Sunday night, cooler and drier air will move into the area for the beginning of the week. && .PREV DISCUSSION... /issued 350 PM EST Sat Dec 8 2018/ DISCUSSION... There has been enough moisture working into the area this afternoon which has allowed some showers to develop across the eastern half of South Florida as well as the Atlantic waters. The chances of showers will slowly start to increase tonight as an area of high pressure continues to move off to the east and a cold front slowly starts to approach the region from the northwest. Low temperatures tonight will range from the lower 60s across the northwestern interior sections to the mid 70s across the east coast metro areas. The cold front will continue to slowly move towards and through the area on Sunday through Monday. Both of the GFS and the ECMWF continue to show a slower progression of this front and having it pass through South Florida sometime later on Sunday night. Out ahead of the frontal boundary, there will be an increased chance of showers and thunderstorms across the region. Due to the timing of the cold front, we will still have to monitor how this acts with the amount of available instability and shear for strong thunderstorm development. Currently, the Storm Prediction Center has a marginal risk for severe thunderstorms across the northwestern interior portions of the area as well as the Lake Okeechobee region for Sunday and Sunday night for the potential of tornadic activity or locally damaging wind gusts. As the front passes, another area of high pressure will build back into the region bringing cooler and drier air along with it. This cooler air will last throughout Monday and Tuesday. Temperatures on Tuesday morning will dip into the 40s and 50s across a good portion of southern Florida with wind chill values in the 30s possible around Lake Okeechobee and inland Southwest Florida and 40s across most of the rest of the region. High pressure will remain in place throughout the middle portion of the week. Temperatures will begin a moderating trend during this time frame as the winds will begin to shift around to a more easterly direction. As the end of the week approaches both of the GFS and the ECMWF show an area of low pressure somewhere across the lower Mississippi Valley with its cold front pushing southward across the Florida peninsula. The guidance begins to diverge with the pace of the parent low as it moves east and north, which in turn affects the frontal passage across South Florida. This is at the end or just beyond the forecast period, but does require monitoring over the coming week to see how the forecast evolves. MARINE... A cold front will begin to approach the Atlantic and Gulf coastal waters later tonight and through the day on Sunday. The chances of showers and thunderstorms will increase throughout the day on Sunday ahead of the frontal boundary. The frontal boundary will pass through the local waters later on Sunday night through Monday. Behind the front, winds and seas could increase and there could be some advisory level conditions through the early portion of the week. Marine conditions should begin to improve by the middle of the week. AVIATION... VFR conditions should generally prevail, but as low level moisture increases, there will be a great risk of MVFR CIGs for brief times, especially tonight. Isolated showers are possible for eastern terminals, especially late tonight and Sunday morning, but overall POP and expected brevity does not warrant inclusion in the TAF at this point. SE wind may gust at times over 20 KT this afternoon, then diminish to 5-10 KT overnight, gradually veering southerly. Gusty SW wind is likely Sunday. BEACH FORECAST... There will be a high risk of rip currents across the Atlantic coast beaches throughout the rest of the weekend. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 70 83 61 72 / 20 50 40 10 Fort Lauderdale 73 84 65 75 / 20 40 30 10 Miami 71 83 65 75 / 20 30 40 10 Naples 68 80 62 71 / 10 60 40 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172-173. AM...None. GM...None. && UPDATE...55/CWC DISCUSSION...55/CWC MARINE...55/CWC AVIATION...34/SPM BEACH FORECAST...55/CWC
Hazardous weather outlook, Dec 8, 7:28 PM EST, 2 hours 5 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 728 PM EST Sat Dec 8 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 728 PM EST Sat Dec 8 2018 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE SUNDAY NORTHWEST AREAS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents for the Atlantic beaches. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY There is a high risk for rip currents for the Atlantic beaches on Sunday, with an elevated risk possibly continuing into Monday. Isolated severe thunderstorms are possible on Sunday afternoon and evening. The primary hazard from these storms is strong gusty winds to 60 mph and lightning. The greatest risk for severe thunderstorms is north and west of a Naples to Lake Okeechobee line. Hazardous marine conditions are likely much of next week as seas build greater than 6 feet and gusty north to northeast winds prevail. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. SPM
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.